Sukumar Das Adhikari ; R Balasubramanian ; A Sankaranarayanan - An $\Omega$-result related to $r_4(n)$.

hrj:113 - Hardy-Ramanujan Journal, January 1, 1989, Volume 12 - 1989 -
An $\Omega$-result related to $r_4(n)$.

Authors: Sukumar Das Adhikari ; R Balasubramanian ; A Sankaranarayanan

    Let $r_4(n)$ be the number of ways of writing $n$ as the sum of four squares. Set $P_4(x)= \sum \limits_{n\le x} r_4(n)-\frac {1}{2}\pi^2 x^2$, the error term for the average order of this arithmetical function. In this paper, following the ideas of Erdös and Shapiro, a new elementary method is developed which yields the slightly stronger result $P_4(x)= \Omega_{+}(x \log \log x)$. We also apply our method to give an upper bound for a quantity involving the Euler $\varphi$-function. This second result gives an elementary proof of a theorem of H. L. Montgomery

    Volume: Volume 12 - 1989
    Published on: January 1, 1989
    Imported on: March 3, 2015
    Keywords: Omega results of the error terms,arithmetical functions,[MATH] Mathematics [math]

    3 Documents citing this article

    Consultation statistics

    This page has been seen 145 times.
    This article's PDF has been downloaded 148 times.